An elliptic problem with critical growth in domains with shrinking holes. (English) Zbl 1086.35046

Summary: We study an elliptic problem involving critical Sobolev exponent in domains with small holes. We prove the existence of solutions which blow up like a volcano near the centre of each hole.


35J60 Nonlinear elliptic equations
35B33 Critical exponents in context of PDEs
35D05 Existence of generalized solutions of PDE (MSC2000)
Full Text: DOI


[1] Bahri, A., Critical points at infinity in some variational problems, Research notes in mathematics, Vol. 182, (1989), Longman, Pitman New York · Zbl 0676.58021
[2] Bahri, A.; Coron, J.M., On a nonlinear elliptic equation involving the critical Sobolev exponent. the effect of the topology of the domain, Comm. pure appl. math., 41, 253-294, (1988) · Zbl 0649.35033
[3] Bahri, A.; Li, Y.Y.; Rey, O., On a variational problem with lack of compactnessthe topological effect of the critical point at infinity, Calc. var. partial differential equations, 3, 67-93, (1995) · Zbl 0814.35032
[4] Bandle, C.; Peletier, L.A., Nonlinear elliptic problem with critical exponent in shrinking annuli, Math. ann., 280, 1-19, (1988) · Zbl 0619.35044
[5] Benci, V.; Cerami, G., The effect of the domain topology on the number of positive solutions of nonlinear elliptic problems, Arch. rat. mech. anal., 114, 79-93, (1991) · Zbl 0727.35055
[6] Brezis, H.; Nirenberg, L., Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. pure appl. math., 36, 437-477, (1983) · Zbl 0541.35029
[7] Coron, J.M., Topologie et cas limite des injections de Sobolev, C. R. acad. sci. Paris, 299, 209-212, (1984) · Zbl 0569.35032
[8] Del Pino, M.; Felmer, P.; Musso, M., Multipeak solutions for super-critical elliptic problems in domain with small holes, J. differential equations, 182, 511-540, (2002) · Zbl 1014.35028
[9] M. Del Pino, P. Felmer, M. Musso, Two-bubble solutions in the super-critical elliptic Bahri-Coron problem, Calc. Var. Partial Differential Equations, to appear. · Zbl 1142.35421
[10] Grossi, M.; Passaseo, D., Nonlinear elliptic Dirichlet problems in exterior domains, the role of geometry and topology of the domain, Comm. appl. nonlinear anal., 2, 1-31, (1995) · Zbl 0863.35035
[11] Lewandowski, R., Little holes and convergence of solutions of −δ u=u(N+2)/(N−2), Nonlinear anal. TMA, 14, 873-888, (1990) · Zbl 0713.35008
[12] Lions, P.L., The concentration-compactness principle in the calculus of variations. the limit case. I, Rev. mat. iberoamericana, 1, 145-201, (1985) · Zbl 0704.49005
[13] Pohozaev, S., Eigenfunctions of the equation δ u+λf(u)=0, Soviet math. dokl., 6, 1408-1411, (1965) · Zbl 0141.30202
[14] Rey, O., Multiplicity result for a variational problem with lack of compactness, Nonlinear anal. TMA, 13, 1241-1249, (1989) · Zbl 0702.35101
[15] Rey, O., The role of the Green’s function in a non-linear elliptic equation involving the critical Sobolev exponent, J. funct. anal., 89, 1-52, (1990) · Zbl 0786.35059
[16] Rey, O., The topological impact of critical points at infinity in a variational problem with lack of compactnessthe dimension 3, Adv. differential equations, 4, 581-616, (1999) · Zbl 0952.35051
[17] Struwe, M., A global compactness result for elliptic boundary value problems involving limiting nonlinearities, Math. Z., 187, 247-274, (1984)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.